View Full Version : Why should I have to take Klonipin twice a day?


SpaceBaby
07-26-13, 11:19 AM
My doc prescribed me 1mg of Klonipin twice a day, once every 6 hours (it's to relieve the side effects of Vyvanse).
I did that yesterday very reluctantly and it made me so sleepy the rest of the day.

Can't I just stick with one a day? I normally used to take just 1mg of Terazosin for the same effect, only with other side effects (priapism, rebound runny nose, and feeling weird when I stand up, so two doses of Klonipin just seems like too much to be taking in one day.

I feel silly complaining about this, but just wondering what others think.

SpaceBaby
07-26-13, 12:02 PM
Sorry about double posting, just thought I'd add that I've seen others mention that the dizziness/drowsiness goes away in about a month.

I'm generally not a very patient person, I don't like taking my meds regularly because of the side effects, but I'll see if I can hang in there and stay consistent.

I'm also wondering, do I take the vyvanse first and later take the Klonipin when I feel my pelvic muscles acting up, or should I take the meds at the same time? Or perhaps take the Klonipin first, then the Vyvanse?

so many possibilities o.O

sarahsweets
07-26-13, 04:04 PM
Try sending a PM to the mod Abi. U think he takes klonopin.

Sorry about double posting, just thought I'd add that I've seen others mention that the dizziness/drowsiness goes away in about a month.

I'm generally not a very patient person, I don't like taking my meds regularly because of the side effects, but I'll see if I can hang in there and stay consistent.

I'm also wondering, do I take the vyvanse first and later take the Klonipin when I feel my pelvic muscles acting up, or should I take the meds at the same time? Or perhaps take the Klonipin first, then the Vyvanse?

so many possibilities o.O

Sickle
07-27-13, 10:48 PM
I take it for a different reason and am on a different stimulant (Dexedrine, which feels nothing like Vyvanse although everyone thinks it is the same) but are they PRN??? as needed. Mine are. I have issues if I take them for more than 6 weeks...

Abi
07-27-13, 11:07 PM
The dizziness / drowsiness does go away, to a greater or lesser extent. In my case, I acclimated to it within a few days.

Others may experience some level of zombification indefiitely, though it will be less severe than during the first few days / weeks.

Clonazepam is a rather slow metabolising benzodiazepine. Many people can get a full 24 hour's coverage dosing just once a day.

{This is not viable for a few people, like myself, because we metabolise meds VERY fast; I typically get 6 to 9 hours coverage - but we fast metabolisers are rare.}

UNLESS you know that you metabolise meds fast, I'd suggest trying this out:

Take 1 mg BEFORE BED. Yes, I said before bed. If you are like most people, you'll get a good night's sleep, plus have enough medication in your system to prevent anxiety the following day.

Get back to me in 3 to 4 days. If this does not work, we'll try something else :)

SpaceBaby
07-28-13, 04:52 AM
When you say metabolize fast, do you mean a high energy metabolism?

Abi
07-28-13, 05:09 AM
i mean the meds wear out fast

SpaceBaby
07-28-13, 05:12 AM
oh, well it's hard for me to say. I find that the benefits wear off fast, but the side effects tend to prolong.
For example, stims tend to keep me focused for a few hours, but then I'm suffering from pelvic pain the rest of the day.
The klonipin relaxes my pelvic muscles for a few hours, but I'm still a little drowsy.

Abi
07-28-13, 05:13 AM
explain in greater detail

SpaceBaby
07-28-13, 05:22 AM
Well, in more detail, when I take my vyvanse alone, it kicks in an hour later, it boosts my attention span, motivation, and productivity, but then before I know it, my pelvic floor feels tight around my man-junk. At the same time I'm worrying if the vyvanse is still helping or not (I'm not even sure anymore by that point).

Klonipin relaxes my pelvic floor (and my mind too) so I don't end up having urinary problems, but it also make me drowsy.
Actually it wore off for me yesterday ONLY because I split the dose.... I took a half 1mg when I had vyvanse side effects, then the other half later because I felt the tightness was returning.

That's why I'm wondering, how can I tell if I metabolize meds fast? Is it the same as tolerance?

Abi
07-28-13, 06:04 AM
i dont know but if this works for you, roll with it.

a total of 1 mg per day in two 0.5mg doses may be quite adequate

SpaceBaby
07-28-13, 06:13 AM
Yeah, lowering the dose pretty much became my goal when I noticed how strong it is... but the downside is the cognitive enhancing benefits of the vyvanse (40mg) seems to diminish a little. Would I need a different dose of that stim or a different stim, or perhaps get back on Ritalin ... OR get Ritalin as a booster?

BellaVita
07-28-13, 06:24 AM
Yeah, lowering the dose pretty much became my goal when I noticed how strong it is... but the downside is the cognitive enhancing benefits of the vyvanse (40mg) seems to diminish a little. Would I need a different dose of that stim or a different stim, or perhaps get back on Ritalin ... OR get Ritalin as a booster?

You may need to increase the dose. (I speak from experience being on Vyvanse and Klonopin in the past.)

I have also tried Ritalin as a booster. It was ineffective and didn't work for me, but everyone's body chemistry is different.

One thing that did work, however, was an Adderall booster. May wanna try that unless you have previous bad experiences with the drug.

SpaceBaby
07-28-13, 07:05 AM
You mean increase Vyvanse?

BellaVita
07-28-13, 07:07 AM
You mean increase Vyvanse?

Ooops, didn't specify sorry. Yes I meant that.

SpaceBaby
07-28-13, 09:31 AM
I figured.

Actually I think I'm doing fine today so far with just the half a mg of Klonipin with no significant decrease in cognitive funcion, but I'll have to wait and see if this will continue to work. I have the whole day ahead of me, so I'm hoping the Vyvanse will last me the whole day and that I won't need the other half of the klonipin and if I do, I hope it doesn't start being sedating on me...

and there I go thinking too much...

SpaceBaby
07-29-13, 07:37 AM
I actually noticed that later in the day I needed the other half of the klonipin to relax my muscles, but then it made me drowsy...

darn... I kinda figured I'd need a higher dose of my Vyvanse or a change of stimulant anyway because even with the first half of the klonipin, I was a little dizzy... if I could describe the vyvanse + klonipin combination, it's like being both super motivated, somewhat more focused, yet still a little clumsy... it's like when you're playing a stimulating videogame (the game of real life) and at the same time you have a tired feeling that's telling you to go take a nap.

SpaceBaby
07-29-13, 09:45 AM
Sorry about posing again, but another thing I noticed is that without the klonipin, I seem to talk too much and sometimes I obsess over things.. I'm guessing the klonipin helps with anxieties that I never was aware of and keeps me from dwelling too much on them.... hmmm....

wow, I'm learning so much about myself these days... lol